Alert archive / South Dakota / Flash Flood Warnings in 2007
Flash Flood Warning 1, NWS Aberdeen, SD
NWS Aberdeen, SD issued this flash flood warning at Sep 20, 2007, 6:36 AM CDT for Clark County, Codington County, Day County, South Dakota. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 20, 2007, 6:36 AM CDT (11:36 UTC)
- Expired
- Sep 20, 2007, 10:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS Aberdeen, SD
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
Counties Clark County, SD, Codington County, SD, Day County, SD
The radar
The Aberdeen radar (KABR), 77 km from the middle of the area, began a volume at 11:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 11.6 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1600 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 357 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KABR 201137
FFWABR
SDC025-029-037-201530-
/X.NEW.KABR.FF.W.0001.070920T1136Z-070920T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
636 AM CDT THU SEP 20 2007
THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN CLARK COUNTY IN NORTHEAST SOUTH DAKOTA...
NORTHWESTERN CODINGTON COUNTY IN NORTHEAST SOUTH DAKOTA...
SOUTHERN DAY COUNTY IN NORTHEAST SOUTH DAKOTA...
THIS INCLUDES THE CITY OF WEBSTER...
* UNTIL 1030 AM CDT
* AT 632 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM THUNDERSTORMS OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WAUBAY...
LILY AND BUTLER
DOPPER RADAR WAS ESTIMATING RAINFALL AMOUNTS IN EXCESS OF 4 INCHES
HAD FALLEN OVER THE WARNED AREA. ADDITIONAL RAINFALL AMOUNTS OF 1 TO
2 INCHES ARE STILL POSSIBLE IN THE WARNED AREA THIS MORNING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 4499 9762 4507 9798 4524 9799 4543 9724
4542 9723 4540 9723 4531 9724 4515 9723
TIME...MOT...LOC 1136Z 180DEG 0KT 4516 9779
$$
PARKINWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this flash flood warning went out at Sep 20, 5:36 AM CDT, 1 hour earlier.
Area forecast discussion, Sep 20, 5:36 AM CDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 536 AM CDT THU SEP 20 2007 .SHORT TERM...TODAY THROUGH FRIDAY NIGHT FORECAST CHALLENGES INCLUDE PRECIPITATION CHANCES TODAY INTO EARLY THIS EVENING...ALONG WITH TEMPERATURES. PRESENTLY SURFACE LOW PRESSURE IS DEEPENING IN A LEE OF THE ROCKIES SURFACE TROF OVER THE WESTERN DAKOTAS. A WARM FRONT IS ALSO DEVELOPING AND SLOWLY WORKING NORTHWARD INTO THE FORECAST AREA. THUNDERSTORMS HAVE DEVELOPED OFF AND ON SINCE LATE LAST EVENING...AND SEVERAL THUNDERSTORMS EARLY THIS MORNING HAVE STRENGTHENED TO SEVERE LEVELS WITH LARGE HAIL THE PRIMARY CONCERN. PLENTIFUL LOW LEVEL MOISTURE IS NOTED SURGING NORTHWARD INTO THE FORECAST AREA AS DEWPOINTS ARE RISING RAPIDLY THROUGH THE 50S AT THIS TIME. WITH TWO DISTINCT JET MAXIMA EXPECTED TO LINK ARMS TODAY AND ENHANCE UPPER LEVEL DIVERGENCE/LIFT NEEDED FOR FURTHER CONVECTIVE DEVELOPMENT...HAVE CONTINUED WITH THE WX/POPS MENTION OF SHOWERS AND THUNDERSTORMS...WITH THE HIGHEST CONCENTRATION OF POPS OVER THE EASTERN FORECAST ZONES TODAY WHERE THE BEST LIFT/FORCING/MOISTURE ADVECTION WILL BE ONGOING TODAY. THERE REMAINS THE POTENTIAL FOR TORNADIC SUPERCELL THUNDERSTORM DEVELOPMENT ALONG THIS SUBTLE WARM FRONTAL BOUNDARY FEATURE AS WELL AS ANY OF THE OUTFLOW BOUNDARIES STILL LAYING AROUND THIS AFTERNOON FROM THE CONVECTION THIS MORNING. THE SHEAR AND INSTABILITY PROFILES CERTAINLY SUPPORT LARGE HAIL AND ISOLATED TORNADOES TODAY INTO THIS EVENING ACROSS THE FAR EASTERN FORECAST ZONES. THE THREAT FOR SUCH THUNDERSTORMS DEPENDS ON THE DEGREE OF WARM UP TODAY AS SCT-BKN LOW CLOUDS ARE EVIDENT ON THE REGIONAL SATELLITE PICS THIS MORNING...MOVING NORTH INTO THIS FORECAST AREA. EVEN WITH STORM SPEEDS OF 35 TO 50 MPH THIS MORNING...MANY AREAS HAVE RECEIVED RADAR ESTIMATES OF 1 TO 2 INCHES OF RAINFALL WITH LOCALLY HIGHER AMOUNTS. IF ANOTHER ROUND OF STORMS FORM LATER THIS AFTERNOON/EVENING...FLASH FLOODING POTENTIAL WOULD CERTAINLY BE A BIT HIGHER THAN IT HAS BEEN THIS MORNING. THE BEST LIFT/FORCING ALL LOOKS TO PUSH EAST OF THIS AREA BY MIDNIGHT TONIGHT. ASIDE FROM A BRIEF PERIOD OF MID-LEVEL LIFT...LATE TONIGHT/EARLY FRIDAY...DIRECTLY ASSOCIATED WITH A POTENT UPPER LOW MOVING ALONG THE INTERNATIONAL BORDER TONIGHT INTO FRIDAY...THE FORECAST AREA SHOULD REMAIN DRY WITH HIGH PRESSURE AT THE SURFACE AND ALOFT RESUMING DOMINANCE OF THE WEATHER PATTERN OVER THIS FORECAST AREA. WAA SEQUENCE HAS BEGUN AND WILL CONTINUE INTO THE TONIGHT PERIOD BEFORE A STRONG COLD FRONT BLASTS THROUGH THE FORECAST AREA FROM NORTHWEST TO SOUTHEAST. THE DEGREE OF WARMING TODAY WILL BE A FUNCTION OF LOW LEVEL CLOUDINESS WHICH IS CONTINUING TO STREAM NORTH INTO THE STATE THIS MORNING. THE COLD FRONT SHOULD BE CLEAR OF THE FORECAST AREA BY 15Z FRIDAY. REMARKABLE PERIOD OF CAA FOLLOWS ON THE HEELS OF THE COLD FROPA...AND EXPECTING WINDS TO BE PUSHING WIND ADVISORY CRITERIA LATE THURSDAY NIGHT THROUGH MID-DAY ON FRIDAY. TRENDED TEMPERATURES DOWN ON FRIDAY SUBSTANTIALLY GIVEN THE DEGREE OF COOLING EXPECTED /925HPA TEMPS TOPPING OUT AROUND 15C/. .LONG TERM...SATURDAY THROUGH WEDNESDAY MAIN FORECAST CHALLENGE IS PRECIPITATION CHANCES SUNDAY AND MONDAY. EARLY SATURDAY...A LARGE UPPER LEVEL CUTOFF LOW WILL BE OVER CALIFORNIA WITH A TROUGH PUSHING ONTO THE WEST COAST OF CANADA...AND A RIDGE WILL BE OVER THE SOUTHERN AND SOUTHEASTERN UNITED STATES. THE CUTOFF LOW WILL MERGE WITH THE NORTHWEST TROUGH DURING THE DAY SATURDAY AND BECOMES ONE LARGE TROUGH WEST OF THE ROCKIES. THE HIGH BUILDS OVER THE EAST...WITH SOUTHWEST FLOW SETTING UP OVER THE PLAINS. THE WESTERN TROUGH SLIDES EAST TO BECOME CENTERED OVER THE ROCKIES SUNDAY...WITH A SHORTWAVE SLIDING ACROSS THE CWA SUNDAY NIGHT. THE TROUGH WEAKENS AND PUSHES ACROSS THE PLAINS MONDAY...WITH WEAK TO MODERATE PVA REMAINING OVER EASTERN SOUTH DAKOTA. THE TROUGH CONTINUES EAST ON TUESDAY WITH NEARLY ZONAL TO SLIGHTLY NORTHWEST FLOW OVER THE UPPER MIDWEST...AND WEAK RIDGING SLIDING OVER THE AREA WEDNESDAY. AT THE SURFACE...HIGH PRESSURE WILL BE SOUTH AND EAST OF THE REGION EARLY SATURDAY...WITH A TROUGH OVER EASTERN MONTANA. THE HIGH PUSHES EAST AND THE LOW INTENSIFIES AND TRACKS TO WESTERN NORTH DAKOTA...WITH A TROUGH OVER THE WESTERN HIGH PLAINS. THIS SYSTEM PUSHES EAST ON SUNDAY WITH THE COLD FRONT REACHING THE WESTERN CWA SUNDAY EVENING...AND MOVING THROUGH THE REST OF THE CWA BY MORNING. THE FRONT CONTINUES EAST ON MONDAY...THEN HIGH PRESSURE SLIDES OVER THE PLAINS MONDAY NIGHT AND REMAINS THE DOMINANT FEATURE THROUGH THE END OF THE PERIOD. WILL KEEP A SLIGHT CHANCE TO CHANCE POP GOING SUNDAY THROUGH THE DAY MONDAY WITH THE FRONT MOVING THROUGH...THEN DRY FROM MONDAY NIGHT ON. TEMPERATURES ON SATURDAY AND SUNDAY LOOK TO BE ABOVE NORMAL AS DECENT WAA WILL BE IN PLACE AHEAD OF THE APPROACHING FRONT. ONCE THE FRONT MOVES THROUGH...H85 TEMPS QUICKLY FALL FROM THE UPPER TEENS INTO THE SINGLE DIGITS...AND DO NOT LOOK TO RECOVER UNTIL POSSIBLY THE VERY END OF THE PERIOD. THEREFORE...LOOKING AT HIGHS IN THE 80S SATURDAY AND SUNDAY...THEN ONLY IN THE MID 60S TO LOWER 70S MONDAY THROUGH WEDNESDAY. && .AVIATION... SCATTERED THUNDERSTORMS WILL TRACK ACROSS THE CENTRAL AND EASTERN CWA THIS MORNING. CIGS AND VSBYS MAY FALL INTO THE IFR CATEGORY UNDER THE STRONGER STORMS...WITH HAIL ALSO POSSIBLE. THE WESTERN HALF OF THE CWA WILL SEE A SCT-BKN DECK OF CLOUDS AROUND 5K FEET PUSH THROUGH DURING THE MORNING. THE AFTERNOON WILL SEE THE CHANCE OF THUNDERSTORMS CONTINUE ACROSS THE EASTERN HALF OF THE CWA...WITH A GOOD CHANCE FOR SEVERE STORMS ACROSS NORTHEAST CWA...MAINLY AFFECTING K8D3. & .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && SHORT TERM...DORN LONG TERM...PARKIN AVIATION...PARKIN
Hazardous weather outlook, Sep 20, 5:50 AM CDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 550 AM CDT THU SEP 20 2007 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-211100- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 550 AM CDT THU SEP 20 2007 /450 AM MDT THU SEP 20 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS...POSSIBLY SEVERE...ARE EXPECTED TODAY INTO THIS EVENING. THE GREATEST THREAT FOR SEVERE WEATHER WILL COME ALONG AND EAST OF A LINE FROM GANN VALLEY TO LEOLA...WITH LARGE HAIL...DAMAGING THUNDERSTORM WIND GUSTS AND PERHAPS EVEN A TORNADO OR TWO ALL POSSIBLE TYPES OF SEVERE WEATHER TODAY. PAY CLOSE ATTENTION TO THE UNFOLDING WEATHER CONDITIONS TODAY...AS HAZARDOUS WEATHER COULD DEVELOP RATHER QUICKLY. ONE OTHER CONCERN THIS AFTERNOON...FLASH FLOODING POTENTIAL. THUNDERSTORMS THIS MORNING HAVE PUT DOWN A RATHER LARGE BLANKET OF HEAVY RAINFALL ACROSS THE EASTERN PORTION OF THE FORECAST AREA...AND ANY ADDITIONAL HEAVY RAINFALL THIS AFTERNOON OR THIS EVENING MAY MAKE FLASH FLOODING A LITTLE EASIER TO COME BY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE AGAIN SUNDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... DORN
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 9:54 PM CDT | Severe Thunderstorm Warning | ABR | Edmunds, Faulk, Potter, Walworth | 37 min |
| Sep 20, 1:42 AM CDT | Severe Thunderstorm Warning | ABR | Faulk, Hand, Hyde | 33 min |
| Sep 20, 2:09 AM CDT | Severe Thunderstorm Warning | ABR | Brown, Edmunds, Faulk, Spink | 36 min |
| Sep 20, 2:48 AM CDT | Severe Thunderstorm Warning | ABR | Brown, Edmunds, Faulk, Spink | 57 min |
| Sep 20, 3:36 AM CDT | Severe Thunderstorm Warning | ABR | Brown, Day, Spink | 39 min |
| Sep 20, 3:42 AM CDT | Severe Thunderstorm Warning | ABR | Faulk, Hand, Hyde | 63 min |
| Sep 20, 3:57 AM CDT | Severe Thunderstorm Warning | ABR | Hand, Spink | 48 min |
| Sep 20, 4:16 AM CDT | Severe Thunderstorm Warning | ABR | Brown, Edmunds, Faulk, Spink | 44 min |
| Sep 20, 4:36 AM CDT | Severe Thunderstorm Warning | ABR | Clark, Codington, Day, Spink | 54 min |
| Sep 20, 4:41 AM CDT | Severe Thunderstorm Warning | ABR | Brown, Day, Marshall | 49 min |
| Sep 20, 4:55 AM CDT | Severe Thunderstorm Warning | ABR | Brown, Day, Spink | 37 min |
| Sep 20, 5:05 AM CDT | Severe Thunderstorm Warning | ABR | Brown, Edmunds | 28 min |
| Sep 20, 5:29 AM CDT | Severe Thunderstorm Warning | ABR | Clark, Codington, Day | 31 min |
| Sep 20, 5:42 AM CDT | Severe Thunderstorm Warning | ABR | Clark, Day, Spink | 33 min |
| Sep 20, 5:54 AM CDT | Severe Thunderstorm Warning | ABR | Codington | 36 min |
| Sep 20, 6:17 AM CDT | Severe Thunderstorm Warning | ABR | Day | 28 min |
| Sep 20, 6:42 AM CDT | Severe Thunderstorm Warning | ABR | Deuel, Hamlin | 33 min |
| Sep 20, 7:14 AM CDT | Severe Thunderstorm Warning | ABR | Deuel, Grant | 31 min |
| Sep 20, 7:27 AM CDT | Severe Thunderstorm Warning | ABR | Deuel | 33 min |
| Sep 20, 7:32 AM CDT | Severe Thunderstorm Warning | ABR | Day | 28 min |
| Sep 20, 7:58 AM CDT | Severe Thunderstorm Warning | ABR | Deuel | 17 min |
| Sep 20, 7:59 AM CDT | Severe Thunderstorm Warning | ABR | Day | 25 min |
| Sep 20, 10:44 AM CDT | Severe Thunderstorm Warning | ABR | Grant, Roberts | 31 min |
Nearby
Flash Flood Warnings in South Dakota, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.